Format

Send to

Choose Destination
Lancet. 2004 Oct 23-29;364(9444):1519-21.

Late thrombosis in drug-eluting coronary stents after discontinuation of antiplatelet therapy.

Author information

1
Thoraxcenter, Erasmus University, Rotterdam, Netherlands.

Abstract

Although the safety profiles of coronary stents eluting sirolimus or paclitaxel do not seem to differ from those of bare metal stents in the short-to-medium term, concern has arisen about the potential for late stent thromboses related to delayed endothelialisation of the stent struts. We report four cases of angiographically-confirmed stent thrombosis that occurred late after elective implantation of polymer-based paxlitaxel-eluting (343 and 442 days) or sirolimus-eluting (335 and 375 days) stents, and resulted in myocardial infarction. All cases arose soon after antiplatelet therapy was interrupted. If confirmed in systematic long-term follow-up studies, our findings have potentially serious clinical implications.

Comment in

PMID:
15500897
DOI:
10.1016/S0140-6736(04)17275-9
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center